Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 151, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 8, 2025, 5:45 PM CDT for Dimmit County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2025, 5:45 PM CDT (22:45 UTC)
- Expired
- May 8, 2025, 6:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Dimmit County, TX
The radar
The Laughlin AFB radar (KDFX), 102 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 5:45 PM CDT | TSTM WND DMG | 3 Ese Carrizo Springs, TX | Corrects previous tstm wnd dmg report from 3 ESE Carrizo Springs. Structural damage to front porch and sideways bent 10 foot post that is secured to the ground; broken window from possible wind debris or hail as well. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 2:51 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
092
WUUS54 KEWX 082245
SVREWX
TXC127-082345-
/O.NEW.KEWX.SV.W.0151.250508T2245Z-250508T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
545 PM CDT Thu May 8 2025
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northeastern Dimmit County in south central Texas...
* Until 645 PM CDT.
* At 545 PM CDT, a severe thunderstorm was located near Carrizo Hill,
or near Carrizo Springs, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Carrizo Springs, Big Wells, Asherton, Winter Haven, Brundage,
Carrizo Hill, Las Vegas, and Chula Vista-River Spur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 2845 9988 2865 9989 2865 9951 2864 9951
2864 9939 2835 9939
TIME...MOT...LOC 2245Z 279DEG 26KT 2855 9981
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Brady2 follow-up statements
918
WWUS54 KEWX 082307
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
607 PM CDT Thu May 8 2025
TXC127-082345-
/O.CON.KEWX.SV.W.0151.000000T0000Z-250508T2345Z/
Dimmit TX-
607 PM CDT Thu May 8 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN DIMMIT COUNTY...
At 607 PM CDT, a severe thunderstorm was located 7 miles northeast of
Catarina, or 9 miles south of Big Wells, moving east at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Big Wells, Las Vegas, and Brundage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2841 9967 2865 9974 2865 9951 2864 9951
2864 9939 2835 9939
TIME...MOT...LOC 2307Z 282DEG 29KT 2844 9954
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MO669
WWUS54 KEWX 082314
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
614 PM CDT Thu May 8 2025
TXC127-082345-
/O.CON.KEWX.SV.W.0151.000000T0000Z-250508T2345Z/
Dimmit TX-
614 PM CDT Thu May 8 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN DIMMIT COUNTY...
At 614 PM CDT, a severe thunderstorm was located 7 miles north of
Light, or 11 miles southeast of Big Wells, moving east at 30 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Big Wells, Las Vegas, and Brundage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2841 9967 2865 9974 2865 9951 2864 9951
2864 9939 2835 9939
TIME...MOT...LOC 2314Z 279DEG 26KT 2843 9948
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:08 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, May 8, 2:08 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 208 PM CDT Thu May 8 2025 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Tonight through Friday night) Issued at 205 PM CDT Thu May 8 2025 Key Message: - Strong to severe storms late this afternoon and evening Showers and thunderstorms have mainly stayed on the periphery of the CWA today, but are expected to move over the area this afternoon and evening as a shortwave shifts east. Convective parameters support strong to severe storms with large hail and damaging wind gusts the main threats. In the far west, some storms may cross over the Rio Grande as supercells with very large hail over two inches possible. As this activity moves southeast this evening, storms may form into more of a line as they move across the area. Additionally, locally heavy rainfall will be possible with this activity which could lead to isolated flooding. WPC has maintained their level 1 of 4 risk for excessive rainfall, mainly in the western half of the CWA. The bulk of activity will be out of our area a little after midnight with drier weather in the forecast for Friday. That said, some hi-res guidance is generating some very isolated activity over Texas tomorrow afternoon around peak heating, but have capped PoPs around 14 percent at this time. Northerly wind will be breezy tomorrow keeping highs on the cooler side from the upper 70s north and in the 80s elsewhere. && .LONG TERM... (Saturday through Thursday) Issued at 205 PM CDT Thu May 8 2025 Key Message: - The heat is on next week with highs ranging from the 90s up to 105 There is a slight chance for showers and isolated thunderstorms mainly along and east of Highway 77 on Saturday. Otherwise, dry weather is forecasted for Saturday and Sunday. High temperatures over the weekend range from mid to upper 70s to lower 80s across the Hill Country and southern Edwards Plateau and mid to upper 80s across the rest of the local area. Can't rule out a few locations along the Rio Grande reaching the lower 90s. Dry weather conditions continue for the work week as an upper level ridge builds across the local area. A warming trend is expected through this period with highs getting into the mid to upper 90s across most locations across the local area and up to the 100 to 105 range along the Rio Grande. && .AVIATION... (18Z TAFS) Issued at 1222 PM CDT Thu May 8 2025 Showers and thunderstorms will move over the area this afternoon and evening. DRT/SAT/SSF will have the best chances to see thunderstorms and TEMPO groups have been added. Lesser chances are seen for AUS as they may be on the northern edge of any activity. Ceilings look to remain VFR except with TSRA/SHRA. East to northeast wind will gust to 25 knots at times with wind shifting from the north this evening. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 64 83 61 81 / 30 10 0 10 Austin Bergstrom Intl Airport 64 83 59 80 / 30 10 0 10 New Braunfels Muni Airport 63 85 60 82 / 30 10 0 10 Burnet Muni Airport 61 81 57 80 / 30 10 0 10 Del Rio Intl Airport 64 88 62 87 / 50 10 0 0 Georgetown Muni Airport 62 81 59 80 / 30 10 0 10 Hondo Muni Airport 62 84 59 82 / 50 10 0 10 San Marcos Muni Airport 63 84 59 81 / 30 10 0 10 La Grange - Fayette Regional 64 82 59 80 / 20 10 0 10 San Antonio Intl Airport 64 85 62 81 / 40 10 0 10 Stinson Muni Airport 66 86 63 83 / 40 10 0 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...27 Long-Term...17 Aviation...27
In the hours before
Special weather statement, May 8, 2:36 PM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
236 PM CDT Thu May 8 2025
TXZ183-082030-
Val Verde TX-
236 PM CDT Thu May 8 2025
...A strong thunderstorm will impact portions of west central Val
Verde County through 330 PM CDT...
At 235 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Langtry, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Langtry and Shumla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2984 10139 2970 10138 2975 10142 2977 10140
2975 10144 2978 10145 2979 10147 2976 10154
2981 10155 2980 10157 2977 10158 2977 10163
2976 10164 2977 10166 2976 10171 2978 10176
2983 10176
TIME...MOT...LOC 1935Z 267DEG 13KT 2971 10174
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CJMSpecial weather statement, May 8, 3:36 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
336 PM CDT Thu May 8 2025
TXZ217-082130-
Maverick TX-
336 PM CDT Thu May 8 2025
...A strong thunderstorm will impact portions of northeastern
Maverick County through 430 PM CDT...
At 336 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paloma, or 17 miles northeast of Eagle Pass. This storm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paloma and Darling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
&&
LAT...LON 2886 10048 2909 10036 2908 10036 2908 10011
2894 10011 2877 10029
TIME...MOT...LOC 2036Z 214DEG 3KT 2891 10032
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CJMSpecial weather statement, May 8, 3:50 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
350 PM CDT Thu May 8 2025
TXZ217-082145-
Maverick TX-
350 PM CDT Thu May 8 2025
...A strong thunderstorm will impact portions of central Maverick
County through 445 PM CDT...
At 350 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Eagle Pass, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eagle Pass, Chula Vista, Radar Base, Rosita, Siesta Acres, Eidson
Road, Fabrica, Elm Creek, Las Quintas Fronterizas, and Seco Mines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
&&
LAT...LON 2864 10045 2864 10046 2866 10050 2871 10051
2874 10051 2876 10053 2880 10053 2882 10055
2883 10058 2885 10057 2891 10047 2866 10029
2862 10045
TIME...MOT...LOC 2050Z 245DEG 10KT 2868 10066
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CJMSpecial weather statement, May 8, 4:02 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
402 PM CDT Thu May 8 2025
TXZ218-228-082200-
Dimmit TX-Zavala TX-
402 PM CDT Thu May 8 2025
...A strong thunderstorm will impact portions of north central Dimmit
and southwestern Zavala Counties through 500 PM CDT...
At 401 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cometa, or near Crystal City, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crystal City, Las Colonias, Winter Haven, and Chula Vista-River Spur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
&&
LAT...LON 2853 9989 2875 10008 2895 9979 2869 9965
TIME...MOT...LOC 2101Z 245DEG 9KT 2867 9993
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CJMSpecial weather statement, May 8, 4:16 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
416 PM CDT Thu May 8 2025
TXZ217-218-228-082215-
Maverick TX-Dimmit TX-Zavala TX-
416 PM CDT Thu May 8 2025
...Strong thunderstorms will impact portions of northern Maverick,
northwestern Dimmit and Zavala Counties through 515 PM CDT...
At 416 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Eagle Pass to near Las
Colonias. Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eagle Pass, Crystal City, La Pryor, Batesville, Chula Vista, Paloma,
Washer, Las Colonias, Winter Haven, Cometa, Radar Base, Rosita, Chula
Vista-River Spur, Fabrica, Las Quintas Fronterizas, Siesta Acres,
Eidson Road, Farias Lake, Elm Creek, and Seco Mines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
&&
LAT...LON 2858 10040 2861 10045 2864 10045 2864 10047
2867 10050 2871 10051 2874 10051 2876 10053
2880 10053 2883 10055 2908 10031 2909 9942
2853 9992
TIME...MOT...LOC 2116Z 230DEG 19KT 2874 10059 2875 9977
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CJMLocal storm report, May 8, 4:40 PM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
440 PM CDT Thu May 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Tstm Wnd Gst 14 N Seminole Canyon St 29.89N 101.27W
05/08/2025 M59 MPH Val Verde TX Mesonet
Mesonet station TWB98 Gray Ranch.
&&
MBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:54 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 35 min |
| May 8, 1:47 PM CDT | Special Weather Statement | EWX | Val Verde | 43 min |
| May 8, 1:58 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 77 min |
| May 8, 2:36 PM CDT | Special Weather Statement | EWX | Val Verde | 54 min |
| May 8, 3:36 PM CDT | Special Weather Statement | EWX | Maverick | 54 min |
| May 8, 3:50 PM CDT | Special Weather Statement | EWX | Maverick | 55 min |
| May 8, 4:02 PM CDT | Special Weather Statement | EWX | Zavala | 58 min |
| May 8, 4:16 PM CDT | Special Weather Statement | EWX | Maverick, Zavala | 59 min |
| May 8, 4:27 PM CDT | Areal Flood Advisory | EWX | Maverick | 82 min |
| May 8, 5:02 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 58 min |
| May 8, 5:10 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Zavala | 47 min |
| May 8, 5:49 PM CDT | Flash Flood Warning | EWX | Maverick | 4 hr |
| May 8, 6:02 PM CDT | Special Weather Statement | EWX | Maverick | 43 min |
| May 8, 6:07 PM CDT | Special Weather Statement | EWX | Frio | 38 min |
| May 8, 6:22 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.